MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the echo ps portion of the ventralight st w/ echo ps device was inadvertently left in the patient following mesh implant; the patient underwent subsequent surgical intervention for the removal for echo ps.Based on the information provided the reported event is determined to be use related with no malfunction of the device as the instructions-for-use were not followed.Per the instructions-for-use, supplied with this device, "once initial mesh fixation is complete, the echo ps positioning system is completely removed from the body.The echo ps positioning system (including the balloon, all connectors, and inflation tube) is to be removed from the patient and appropriately discarded as it is not part of the permanent implant.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
As reported, during a laparoscopic umbilical hernia repair procedure on (b)(6) 2022, a bard/davol ventralight st mesh w/ echo ps was implanted in the patient.As reported, when the case was completed, the or circulator identified that the echo ps was not removed from the patient.As reported, the patient was taken back into the or on the same day and the echo ps was removed without any further issue.
 
Event or Problem Description
As reported, during a laparoscopic umbilical hernia repair procedure on 05-oct-2022, a bard/davol ventralight st mesh w/ echo ps was implanted in the patient.As reported, when the case was completed, the or circulator identified that the echo ps was not removed from the patient.As reported, the patient was taken back into the or on the same day and the echo ps was removed without any further issue.
 
Additional Manufacturer Narrative
As reported, the echo ps portion of the ventralight st w/ echo ps device was inadvertently left in the patient following mesh implant; the patient underwent subsequent surgical intervention for the removal for echo ps.Based on the information provided the reported event is determined to be use related with no malfunction of the device as the instructions-for-use were not followed.Per the instructions-for-use, supplied with this device, "once initial mesh fixation is complete, the echo ps positioning system is completely removed from the body.The echo ps positioning system (including the balloon, all connectors, and inflation tube) is to be removed from the patient and appropriately discarded as it is not part of the permanent implant.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document a correction to the annex b codes.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15690009
Report Number1213643-2022-00676
Device Sequence Number15130330
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number5955460
Device Lot NumberHUGS0525
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown